Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Raleigh, NC

March 25, 2012Montgomery County, Moore County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 25, 2012, 8:24 AM EDT for Montgomery County, Moore County, Randolph County, North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2012, 8:24 AM EDT (12:24 UTC)
Expired
Mar 25, 2012, 9:15 AM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 8:48 AM EDTHAIL 16 Wnw Robbins, NCQUARTER HAIL REPORTED NEAR DAN ROAD WEST OF ROBBINS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WUUS52 KRAH 251224
SVRRAH
NCC123-125-151-251315-
/O.NEW.KRAH.SV.W.0043.120325T1224Z-120325T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
824 AM EDT SUN MAR 25 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 AM EDT

* AT 821 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER STAR...OR 9 MILES NORTHEAST OF TROY...
  MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROBBINS...
  GLENDON...HIGHFALLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3563 7955 3553 7955 3552 7956 3551 7941
      3544 7936 3530 7979 3546 7989
TIME...MOT...LOC 1225Z 243DEG 13KT 3542 7974

$$

23
2 follow-up statements
731 
WWUS52 KRAH 251236
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
836 AM EDT SUN MAR 25 2012

NCC123-251246-
/O.CAN.KRAH.SV.W.0043.000000T0000Z-120325T1315Z/
MONTGOMERY NC-
836 AM EDT SUN MAR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3551 7978 3563 7955 3554 7955 3552 7956
      3551 7941 3544 7936 3532 7972 3548 7977
      3551 7977
TIME...MOT...LOC 1236Z 243DEG 13KT 3545 7971

$$

NCC125-151-251315-
/O.CON.KRAH.SV.W.0043.000000T0000Z-120325T1315Z/
MOORE NC-RANDOLPH NC-
836 AM EDT SUN MAR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR SOUTHEASTERN RANDOLPH AND NORTHWESTERN MOORE COUNTIES...

AT 835 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES WEST
OF ROBBINS...OR 12 MILES NORTHEAST OF TROY...MOVING NORTHEAST AT 15
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GLENDON AND HIGHFALLS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3551 7978 3563 7955 3554 7955 3552 7956
      3551 7941 3544 7936 3532 7972 3548 7977
      3551 7977
TIME...MOT...LOC 1236Z 243DEG 13KT 3545 7971

$$

23
695 
WWUS52 KRAH 251309
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 AM EDT SUN MAR 25 2012

NCC125-151-251319-
/O.EXP.KRAH.SV.W.0043.000000T0000Z-120325T1315Z/
MOORE NC-RANDOLPH NC-
909 AM EDT SUN MAR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH AND
NORTHWESTERN MOORE COUNTIES EXPIRES AT 915 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.


IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3551 7978 3563 7955 3554 7955 3552 7956
      3551 7941 3544 7936 3532 7972 3548 7977
      3551 7977
TIME...MOT...LOC 1309Z 254DEG 7KT 3546 7964

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:05 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 25, 7:05 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
705 AM EDT SUN MAR 25 2012

.SYNOPSIS...
UNSETTLED WEATHER WILL PERSIST TODAY AS A POTENT UPPER LEVEL LOW
PROGRESSES EAST OVER THE CAROLINAS. MUCH DRIER CONDITIONS WILL
RETURN FOR MONDAY AND TUESDAY AS UPPER LEVEL HIGH PRESSURE BUILDS IN
FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM SUNDAY...

OVERVIEW:
A POTENT UPPER LEVEL LOW CENTERED OVER FAR SOUTHWEST NC AT 06Z THIS
MORNING WILL TRACK EAST SOUTHEAST TO CAPE FEAR BY 00Z THIS
EVENING...PROGRESSING OFFSHORE BY 12Z MONDAY MORNING. IN THE LOWER
LEVELS...A WEAK/BAGGY SURFACE LOW CENTERED OVER THE CAROLINAS AT 06Z
WILL TRACK EAST OF THE I-95 CORRIDOR THIS AFTERNOON BEFORE
PROGRESSING OFFSHORE WITH THE UPPER LEVEL LOW LATE TONIGHT.

TEMPERATURES:
HIGH TEMPS TODAY WILL BE PRIMARILY BE A FUNCTION OF TWO FACTORS...
CLOUD COVER AND SCATTERED CONVECTION ASSOCIATED WITH THE UPPER LEVEL
LOW PROGRESSING THROUGH THE AREA. ALTHOUGH SOME UNCERTAINTY PERSISTS
W/REGARD TO THE EXACT TRACK OF THE UPPER LOW...THE BULK OF MODEL
GUIDANCE INDICATES THAT IT WILL GENERALLY TRACK EAST/SE FROM
ASHEVILLE TO CAPE FEAR THROUGH 00Z THIS EVENING. ON THAT TRACK...
THE N/NW PIEDMONT WOULD BE MOST LIKELY TO SEE BROKEN/OVERCAST
MID-LEVEL CLOUD COVER PERSIST THROUGH THE MAJORITY OF THE DAY...AND
THE SOUTHEAST COASTAL PLAIN WOULD BE MOST LIKELY TO SEE A PERIOD OF
PARTLY TO MOSTLY SUNNY SKIES IN ASSOC/W A RELATIVELY DRIER MID-LEVEL
AIRMASS ON THE SOUTHERN/EASTERN PERIPHERY OF THE UPPER LOW. AS A
RESULT...EXPECT THE COOLEST READINGS IN THE N/NW PIEDMONT AND THE
WARMEST IN THE SE COASTAL PLAIN. SCATTERED CONVECTION PROVIDES THE
LARGEST UNCERTAINTY WITH TEMPS TODAY. GIVEN DEWPOINTS IN THE MID
50S...EVAP COOLING ASSOC/W PRECIPITATION COULD EASILY PREVENT HIGHS
FROM EXCEEDING THE LOWER 60S IN AREAS WHERE CLOUD COVER/PRECIP ARE
MORE PERSISTENT...HOWEVER...UNCERTAINTY IN THE TIMING AND LOCATION
OF CONVECTION TODAY IS SUFFICIENT TO PRECLUDE TAKING THIS FACTOR
INTO ACCOUNT. WITH THE ABOVE IN MIND...AND WITH 1000-850 MB
THICKNESSES PROGGED IN THE 1355-1365 METER RANGE... EXPECT HIGHS TO
RANGE FROM THE UPPER 60S IN THE NW PIEDMONT TO THE LOWER/MID 70S IN
THE SE COASTAL PLAIN. WITH LINGERING MID-LEVEL CLOUD COVER ON THE
BACKSIDE OF THE DEPARTING UPPER LOW THROUGH AT LEAST 06Z...LOWS
TONIGHT WILL BE DRIVEN PRIMARILY BY THE ONSET OF LOW-LEVEL COLD
ADVECTION AND CLEARING IN THE 06-12Z TIME FRAME FROM NW-SE. EXPECT
LOWS TO RANGE FROM THE LOWER 50S NW TO MID 50S SE.

PRECIPITATION:
LIFT TODAY WILL BE PRESENT IN THE FORM OF DPVA ASSOCIATED WITH SMALL
AMPLITUDE SHORTWAVES ROTATING AROUND THE UPPER LEVEL LOW...MID-LEVEL
FRONTOGENESIS ON THE N/NW PERIPHERY OF THE H7 REFLECTION EXPECTED TO
TRACK ALONG THE NC/SC BORDER...AND SHALLOW LOW-LEVEL CONVERGENCE IN
VICINITY OF THE WEAK/BAGGY SURFACE LOW PROGRESSING EAST THROUGH THE
AREA. W/REGARD TO THERMODYNAMICS...500-1000 J/KG OF MLCAPE IS
EXPECTED THIS AFTERNOON OWING TO A RELATIVELY MOIST BOUNDARY LAYER
(DEWPOINTS MID 50S) AND STEEP MID-LEVEL LAPSE RATES UNDER THE COLD
POOL ALOFT (H5 TEMPS FALLING TO -21C). UNCERTAINTY PERSISTS W/REGARD
TO THE EXACT TIMING AND LOCATION OF PRECIPITATION TODAY...HOWEVER...
THE HIGH RESOLUTION WRF-NMM SIMULATED REF PRODUCT INDICATES THE BEST
CHANCE FOR PRECIP IN CENTRAL NC THROUGH 18Z THIS AFTERNOON WILL BE
IN THE FAR NORTHERN AND WESTERN PIEDMONT...CLOSER TO WHERE THE BEST
DPVA AND MID-LEVEL FRONTOGENESIS SHOULD BE. FURTHER SOUTH/EAST IN
THE SANDHILLS AND COASTAL PLAIN...ISOLD CONVECTION WILL BE POSSIBLE
AT THE LEAST. BETWEEN 18Z THIS AFTERNOON AND 06Z TONIGHT...THE BEST
CHANCE FOR PRECIP IS EXPECTED TO SHIFT FROM THE N/W PIEDMONT INTO
THE TRIANGLE AND COASTAL PLAIN AS THE THE BEST DPVA/MID-LEVEL
FRONTOGENESIS PROGRESSES EAST/ESE WITH THE UPPER LOW. WITH THE ABOVE
IN MIND...AFTER 20-40% PRECIP CHANCES EARLY THIS MORNING (HIGHEST
FAR WESTERN PIEDMONT) WILL INDICATE PRECIP CHANCES INCREASING TO
LIKELY (60%) IN THE FAR N/NW PIEDMONT FROM 15-21Z...WITH 20-50%
CHANCES ELSEWHERE (LOWEST EAST/SE COASTAL PLAIN) IN THAT TIME FRAME.
WILL SHOW PRECIP CHANCES INCREASING TO HIGH CHANCE OR LOW LIKELY
(50-60%) OVER THE TRIANGLE AND CENTRAL/NE COASTAL PLAIN BETWEEN 21Z
THIS AFTERNOON AND 06Z TONIGHT...WITH PRECIP CHANCES DECREASING AND
EVENTUALLY ENDING IN THE N/NW PIEDMONT IN THAT TIME FRAME. PRECIP
CHANCES SHOULD END IN THE SANDHILLS/COASTAL PLAIN BY 09-12Z AS THE
UPPER LOW PROGRESSES OFFSHORE AND HEIGHT RISES/SUBSIDENCE COMMENCE.

SEVERE THREAT:
DESPITE MUCAPE VALUES ANALYZED AT NO MORE THAN 100-250 J/KG PER 07Z
SPC MESOANALYSIS...AN IMPRESSIVE ISOLATED SEVERE STORM WAS PRESENT
WEST OF THE YADKIN RIVER OVER SOUTHERN IREDELL COUNTY AT 07Z THIS
MORNING...WITH 70 DBZ ECHOES UP TO 15 KFT...50 DBZ ECHOES UP TO 25
KFT...AND ECHO TOPS IN VICINITY OF 35 KFT. THIS ISOLD CELL IS
APPARENTLY BEING AIDED BY STRONG DPVA ASSOC/W A SHORTWAVE
PROGRESSING FROM UPSTATE SC TO CHARLOTTE AND THE FAR WESTERN
PIEDMONT ON THE EASTERN PERIPHERY OF THE UPPER LOW. INSTABILITY IN
THAT REGION IS LIKELY UNDER-REPRESENTED AND ENHANCED BY STRONG
LAYER-LIFTING (CONVECTIVE INSTABILITY) AND MID-LEVEL UPDRAFT
ROTATION OWING TO 35-40 KT OF 0-6 KM BULK SHEAR. WITH THIS IN
MIND...AN ISOLD THREAT OF SEVERE HAIL CANNOT BE RULED OUT BETWEEN
ROUGHLY 08-10Z IN FORSYTH/DAVIDSON COUNTIES...CLOSE TO THE TRACK OF
THE AFOREMENTIONED SHORTWAVE. BETWEEN 10-18Z...0-6KM BULK SHEAR
VALUES OVER CENTRAL NC WILL DECREASE TO ~20 KT OR LESS FROM
WEST-EAST AS THE HEIGHT GRADIENT WEAKENS IN VICINITY OF THE UPPER
LOW...AND THE THREAT FOR ORGANIZED CONVECTION WILL END FROM
WEST-EAST IN THAT TIME FRAME. ALTHOUGH BULK SHEAR VALUES WILL
INCREASE TO 35-45 KT AGAIN FROM WEST-EAST BETWEEN 18-06Z IN ASSOC/W
NNE/NE MID-LEVEL FLOW ON THE BACKSIDE OF THE UPPER LOW...THE BEST
DPVA/THERMODYNAMICS SHOULD REMAIN ON ITS EASTERN PERIPHERY...AND DO
NOT ANTICIPATE A THREAT FOR ORGANIZED CONVECTION LATER THIS AFT/EVE
AT THIS TIME. DESPITE WEAKENING DEEP LAYER SHEAR AS MENTIONED
ABOVE...GIVEN STEEP LOW/MID-LEVEL LAPSE RATES AND VERY COLD TEMPS
ALOFT...SMALL HAIL AND GUSTY WINDS WILL CERTAINLY BE POSSIBLE WITH
ANY STORMS TODAY...PARTICULARLY DURING THE AFTERNOON. -VINCENT

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 255 AM SUNDAY...

THE LATEST GFS/EUROPEAN MODELS ARE FAVORED WITH THE TIMING/STRENGTH
OF THE UPPER LOW THAT WILL BE MOVING AWAY FROM OUR REGION ON MONDAY.
STRONG SUBSIDENCE IN THE REAR OF THE UPPER LOW WILL COMBINE WITH A
DOWNSLOPE FLOW FROM THE NNW OF 10-15 MPH OFF THE BLUE RIDGE INTO THE
PIEDMONT TO BRING MOSTLY SUNNY SKIES TO CENTRAL NC MONDAY. MODELS
ARE IN GOOD AGREEMENT IN THE TIMING OF A SURFACE COLD FRONT THAT IS
FORECAST TO PUSH SOUTH THROUGH NC MONDAY AFTERNOON. WITH STRONG
DRYING EXPECTED ALONG AND BEHIND THE FRONT... DEW POINTS ARE
FORECAST TO DROP OFF INTO THE 30S BY MID TO LATE AFTERNOON. HIGHS
ARE EXPECTED TO REACH 75 TO 80 WITH THE WARMEST READINGS EXPECTED
ACROSS THE SANDHILLS.

WITH HIGH CONFIDENCE... THE FORECAST FOR MONDAY NIGHT AND TUESDAY IS
FOR BREEZY AND MUCH COOLER CONDITIONS WITH MOSTLY CLEAR SKIES MONDAY
EVENING... WITH WINDS EXPECTED TO DIE OFF BY LATE EVENING. A STRONG
HIGH PRESSURE WILL BUILD SOUTH FROM THE EASTERN GREAT LAKES DEEP
INTO GA BY TUESDAY. ANOTHER ISSUE MAY BE A POTENTIAL FROST ADVISORY
ACROSS THE NORTH MONDAY NIGHT AS TEMPERATURES CRASH AFTER THE WINDS
DIE OFF. LOWS OF 35-40 EXPECTED NORTH... WITH AROUND 40 IN THE SE.
THE MAIN THREAT WILL BE SCATTERED FROST IN LOW LYING AND NON-URBAN
AREAS OF THE PIEDMONT BETWEEN 400 AM AND SUNRISE. HIGHS TUESDAY WILL
BE MOSTLY IN THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 AM SUNDAY...

A SPRING TEMPERATURE SEE-SAW IS EXPECTED WEDNESDAY THROUGH LATE
WEEK.

A RAPID WARM-UP WEDNESDAY WILL BRING HIGHS BACK INTO THE MID 70S TO
AROUND 80. THIS WARMTH WILL PEAK THURSDAY WHEN THERE MAY BE A CHANCE
OF A SHOWER OR THUNDERSTORM DEPENDING ON THE TIMING OF THE NEXT COLD
FRONT. THIS WARMTH WILL BE FOLLOWED BY ANOTHER QUICK SHOT OF COOLER
AIR WITH HIGHS BACK INTO THE 65-72 RANGE EXPECTED BY FRIDAY. MOST
GUIDANCE SUGGESTS LOWS SHOULD STAY ABOVE THE FROST THRESHOLD DURING
THE NEXT COOL SNAP FRIDAY MORNING (MOSTLY 38+ DEGREES).

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 705 AM SUNDAY...

24-HR TAF PERIOD:
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH
THE TAF PERIOD AS A POTENT UPPER LEVEL LOW PROGRESSES EAST/SE
THROUGH THE CAROLINAS. TRANSIENT SUB-VFR CONDITIONS CAN BE EXPECTED
IN ASSOC/W ANY CONVECTION THROUGHOUT THE TAF PERIOD...ENDING FROM
WEST-EAST OR NW-SE BETWEEN 03-09Z LATE TONIGHT. ANY LINGERING
MVFR/IFR VISBYS SHOULD LIFT AND BECOME VFR BY 12-15Z...THOUGH MVFR
CEILINGS MAY LINGER INTO THIS AFTERNOON AT SOME LOCATIONS. WINDS
WILL BE LIGHT/VARIABLE THROUGH 18-21Z THIS AFTERNOON...EVENTUALLY
BECOMING NORTHWEST AT 5-10 KT BY THE END OF THE TAF PERIOD AS THE
UPPER LEVEL LOW AND IT'S SURFACE REFLECTION PROGRESS OFFSHORE THE
CAROLINA COAST AND HIGH PRESSURE BEGINS BUILDING INTO THE AREA FROM
THE NORTHWEST.

LOOKING AHEAD:
CLEAR SKIES/VFR CONDITIONS ASSOCIATED WITH AN UPPER LEVEL RIDGE AND
SURFACE HIGH PRESSURE WILL PREVAIL OVER CENTRAL NC MONDAY/TUESDAY.
MVFR/IFR CEILINGS WILL BE POSSIBLE WEDNESDAY MORNING AS HIGH
PRESSURE SHIFTS OFFSHORE AND A MOIST SOUTHERLY RETURN FLOW DEVELOPS.
SUB-VFR CONDITIONS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY IN ASSOC/W A BACKDOOR COLD FRONT EXPECTED TO PROGRESS
SLOWLY SOUTHWARD THROUGH CENTRAL NC. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Mar 25, 6:10 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
610 AM EDT SUN MAR 25 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-261015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
610 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST TODAY AS A
POTENT UPPER LEVEL LOW PROGRESSES EAST THROUGH THE CAROLINAS.
ALTHOUGH SEVERE WEATHER IS UNLIKELY...ANY STORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...PRIMARILY
DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Mar 25, 4:30 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 AM EDT SUN MAR 25 2012

NCZ021-038-250930-
FORSYTH-DAVIDSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...LEXINGTON
430 AM EDT SUN MAR 25 2012

...AN ISOLATED SEVERE THUNDERSTORM OVER NORTHERN ROWAN COUNTY MAY
AFFECT FAR NORTHWEST DAVIDSON AND WESTERN FORSYTH COUNTIES
BY 515 AM...

AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
ISOLATED SEVERE STORM WITH A HISTORY OF PRODUCING LARGE AMOUNTS OF
QUARTER TO GOLF BALL SIZE HAIL IN NORTHERN ROWAN COUNTY...MOVING
NORTHEAST AT 15 MPH. IF THE STORM MAINTAINS ITS CURRENT TRACK AND
INTENSITY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED FOR
LOCATIONS ALONG THE YADKIN RIVER IN FAR NORTHWEST DAVIDSON COUNTY
AND WESTERN FORSYTH COUNTY.

VINCENT
Special weather statement, Mar 25, 5:57 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 AM EDT SUN MAR 25 2012

NCZ022-251045-
GUILFORD-
557 AM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD COUNTY THROUGH 645
AM EDT...

AT 555 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLEASANT GARDEN...OR ABOUT 8 MILES NORTH OF RANDLEMAN...MOVING NORTH
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PLEASANT GARDEN...
FOREST OAKS...GREENSBORO...MCLEANSVILLE...AND LAKE TOWNSEND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL RESULT
IN MINOR FLOODING OF URBAN AND LOW LYING AREAS. MOTORISTS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ALONG THE INTERSTATE 40 AND INTERSTATE 85 CORRIDOR IN
GUILFORD COUNTY.

&&

LAT...LON 3625 7955 3590 7960 3592 7991 3625 7985
TIME...MOT...LOC 0955Z 189DEG 15KT 3595 7977

VINCENT
Special weather statement, Mar 25, 6:16 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 AM EDT SUN MAR 25 2012

NCZ039-251100-
RANDOLPH-
616 AM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 700
AM EDT...

AT 616 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ASHEBORO...MOVING NORTH AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO AND
RANDLEMAN.

HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3592 7994 3590 7964 3560 7972 3562 7998
TIME...MOT...LOC 1016Z 185DEG 16KT 3570 7982

VINCENT
Local storm report, Mar 25, 6:23 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 AM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             ASHEBORO                35.72N  79.81W
03/25/2012  E0.25 INCH       RANDOLPH           NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZED HAIL COVERING THE
            GROUND IN ASHEBORO.

&&

EVENT NUMBER RAH1200142

VINCENT
Special weather statement, Mar 25, 6:56 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 AM EDT SUN MAR 25 2012

NCZ022-039-251200-
GUILFORD-RANDOLPH-
656 AM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND GUILFORD
COUNTIES THROUGH 800 AM EDT...

AT 655 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RANDLEMAN...MOVING NORTH AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLIMAX...PLEASANT
GARDEN...FOREST OAKS...GREENSBORO...AND LAKE TOWNSEND.

HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219...AND
INTERSTATE 85 BETWEEN EXITS 111 AND 131.

TH STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3624 7960 3571 7969 3573 7997 3626 7995
TIME...MOT...LOC 1055Z 186DEG 16KT 3589 7982

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:04 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore41 min
Mar 24, 8:08 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Lee, Orange52 min
Mar 24, 8:15 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Mar 24, 8:36 PM EDTSpecial Weather StatementRAHPerson24 min
Mar 24, 8:42 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake63 min
Mar 24, 8:50 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Mar 24, 9:42 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren78 min
Mar 24, 10:41 PM EDTSpecial Weather StatementRAHCumberland49 min
Mar 25, 4:51 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth54 min
Mar 25, 5:57 AM EDTSpecial Weather StatementRAHGuilford48 min
Mar 25, 6:16 AM EDTSpecial Weather StatementRAHRandolph44 min
Mar 25, 6:42 AM EDTAreal Flood AdvisoryRAHGuilford3 hr
Mar 25, 6:56 AM EDTSpecial Weather StatementRAHGuilford64 min
Mar 25, 9:24 AM EDTSpecial Weather StatementRAHChatham51 min
Mar 25, 1:59 PM EDTSpecial Weather StatementRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more61 min
Mar 25, 2:41 PM EDTSevere Thunderstorm WarningRAHWayne49 min
Mar 25, 4:08 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett52 min
Mar 25, 4:20 PM EDTSpecial Weather StatementRAHBladen55 min
Mar 25, 4:42 PM EDTSevere Thunderstorm WarningRAHSampson48 min
Mar 25, 4:48 PM EDTSevere Thunderstorm WarningRAHCumberland42 min
Mar 25, 5:37 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Mar 25, 6:03 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Wayne, Wilson57 min
Mar 25, 6:09 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Mar 25, 6:28 PM EDTSevere Thunderstorm WarningRAHWayne62 min
Mar 25, 7:04 PM EDTSpecial Weather StatementRAHSampson56 min
Mar 25, 7:13 PM EDTAreal Flood AdvisoryRAHWayne2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.